Alert archive / Nebraska / Blizzard Warnings in 2009
Blizzard Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this blizzard warning at Mar 22, 2009, 2:26 PM MDT for 6 counties in Nebraska. It took effect at Mar 23, 2009, 12:00 PM MDT. It was in force for 24 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2009, 2:26 PM MDT (20:26 UTC)
- In effect from
- Mar 23, 2009, 12:00 PM MDT
- Expired
- Mar 24, 2009, 12:23 PM MDT
- In force
- 24 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 6:15 PM MDT | HEAVY SNOW 8 | Rushville, NE | 6 TO 8 INCHES SNOWFALL REPORTED AT RUSHVILLE. |
| Mar 23, 6:15 PM MDT | BLIZZARD | Rushville, NE | 6 TO 8 INCHES OF SNOWFALL REPORTED IN RUSHVILLE WITH STRONG GUSTY WINDS CAUSING NEAR ZERO VISIBILITIES AND MULTIPLE ACCIDENTS. HIGHWAY 20 WAS CLOSED FROM GORDON TO CHADRON AND HIGHWAY 87 WAS ALSO CLOSED. |
| Mar 23, 6:30 PM MDT | SNOW 3 | 6 N Gordon, NE | TEMPERATURE AT TIME OF OBSERVATION WAS 21 DEGREES. |
| Mar 23, 7:05 PM MDT | SNOW 5 | Hay Springs, NE | DRIFTS TO ONE FOOT DEEP. |
| Mar 23, 7:15 PM MDT | BLIZZARD | 5 N Rushville, NE | DRIFTS REPORTED BY OFF DUTY FIRE DEPARTMENT EMPLOYEE AT 3 TO 4 FEET WITH ROADS IMPASSABLE. |
| Mar 23, 7:33 PM MDT | SNOW 3 | 18 W Merriman, NE | 2 TO 3 INCHES OF SNOW HAD FALLEN SO FAR. |
| Mar 24, 6:00 AM MDT | SNOW 2.5 | N Whitman, NE | REPORT FURNISHED BY NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER. |
| Mar 24, 6:00 AM MDT | SNOW 4 | 9 Ese Hay Springs, NE | REPORT FURNISHED BY NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER. |
| Mar 24, 6:00 AM MDT | HEAVY SNOW 6 | Cody, NE | REPORT FURNISHED BY NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER. |
| Mar 24, 8:27 AM MDT | BLIZZARD | 3 W Gordon, NE | WHITEOUT CONDITIONS WITH 5 FT SNOW DRIFTS AND HIGHWAY 20 IS CLOSED FROM GORDON TO CHADRON. |
| Mar 24, 8:35 AM MDT | BLIZZARD | 10 N Hyannis, NE | DURING THE EVENING HOURS MONDAY THE ROADWAY WAS IMPASSABLE DUE TO LOW VISIBILITY. TRUCKER TORNED AROUND AND RETURNED TO HYANNIS. |
| Mar 24, 8:35 AM MDT | BLIZZARD | 1 Ne Kilgore, NE | VISIBILITY 1/8TH OF A MILE OR LESS SINCE 9 PM MONDAY NIGHT. WINDS AROUND 35 MPH. |
| Mar 24, 8:35 AM MDT | BLIZZARD | Valentine, NE | THE VISIBILITY DROPPED BELOW 1/4 MILE AROUND 6 PM MONDAY AND CONTINUED INTO THE MORNING HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -419 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 222026 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT SUN MAR 22 2009 NEZ004-005-022>024-035-094-231800- /O.UPG.KLBF.WS.A.0003.090323T1800Z-090324T1800Z/ /O.NEW.KLBF.BZ.W.0001.090323T1800Z-090325T0000Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...ARTHUR...CODY...MERRIMAN...KILGORE 326 PM CDT SUN MAR 22 2009 /226 PM MDT SUN MAR 22 2009/ ...BLIZZARD WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ MONDAY TO 7 PM CDT /6 PM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ MONDAY TO 7 PM CDT /6 PM MDT/ TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A VERY STRONG SLOW MOVING SPRING STORM WILL MOVE OUT OF THE ROCKIES MONDAY MORNING AND SLOWLY MOVE ACROSS THE HIGH PLAINS AND SANDHILLS DURING THE DAY...REACHING THE EASTERN DAKOTAS LATE TUESDAY. THIS WILL BE A DYNAMIC SITUATION WITH THUNDERSTORMS POSSIBLE OVER THE WARNED AREA EARLY MONDAY MORNING. AS COLD AIR IS DRAWN INTO THE SYSTEM MONDAY MORNING...A CHANGE OVER TO SNOW IS EXPECTED BY EARLY AFTERNOON. THIS CHANGE OVER TO SNOW MAY ALSO OCCUR WITH CONVECTION PRESENT...ALLOWING FOR SIGNIFICANT SNOWFALL ACCUMULATIONS IN A SHORT PERIOD OF TIME. THE CHANGE OVER TO SNOW WILL COINCIDE WITH A WIND SHIFT FROM THE NORTHEAST TO THE NORTHWEST. THESE NORTHERLY WINDS WILL INCREASE SIGNIFICANTLY AS THE LOW MOVES INTO THE NORTHERN SANDHILLS MONDAY AFTERNOON. THIS WILL LEAD TO WIND DRIVEN SNOW CREATING LOW VISIBILITIES AND TRAVEL PROBLEMS...ESPECIALLY WITH QUICKLY ACCUMULATING SNOWFALL. THIS WILL BE A LONG DURATION EVENT LASTING THOUGH TUESDAY AFTERNOON WITH HIGH WINDS PERSISTING. THE HEAVIEST SNOWFALL WILL BE OVER THE NEBRASKA PANHANDLE INTO PORTIONS OF NORTHWEST NEBRASKA. SNOW ACCUMULATIONS IN EXCESS OF 6 INCHES ARE POSSIBLE NORTH AND WEST OF A LINE FROM OSHKOSH THROUGH VALENTINE...WITH 8 TO 12 INCHES POSSIBLE ACROSS PORTIONS OF SHERIDAN AND NORTHWEST CHERRY COUNTY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NEZ006-008-009-025-026-036-037-056-057-231800- /O.NEW.KLBF.WW.Y.0008.090323T1800Z-090325T0000Z/ KEYA PAHA-BROWN-ROCK-THOMAS-BLAINE-MCPHERSON-LOGAN-DEUEL-KEITH- INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT... THEDFORD...DUNNING...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS... OGALLALA 326 PM CDT SUN MAR 22 2009 /226 PM MDT SUN MAR 22 2009/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ MONDAY TO 7 PM CDT /6 PM MDT/ TUESDAY SNOW AND BLOWING SNOW... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ MONDAY TO 7 PM CDT /6 PM MDT/ TUESDAY. A POWERFUL WINTER STORM MOVING OUT OF THE ROCKIES ONTO THE PLAINS WILL BRING STRONG WINDS AND SNOW TO PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THIS WILL BE A DYNAMIC SITUATION WITH THUNDERSTORMS POSSIBLE OVER THE ADVISORY AREA MONDAY MORNING. AS COLD AIR IS DRAWN INTO THE SYSTEM MONDAY MORNING...A CHANGE OVER TO SNOW IS EXPECTED BY EARLY AFTERNOON. THE ADVISORY AREA IS SOUTH OF A LINE FROM VALENTINE TO OSHKOSH AND NORTH OF A LINE FROM OGALLALA TO NEWPORT. THREE TO FIVE INCHES OF SNOW IS EXPECTED OVER THIS AREA WITH VISIBILITIES REDUCED TO A QUARTER OF A MILE AT TIMES. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ POWER
4 follow-up statements
000 WWUS43 KLBF 230849 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 AM CDT MON MAR 23 2009 NEZ004-005-022>024-035-094-232130- /O.CON.KLBF.BZ.W.0001.090323T1800Z-090325T0000Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...ARTHUR...CODY...MERRIMAN...KILGORE 349 AM CDT MON MAR 23 2009 /249 AM MDT MON MAR 23 2009/ ...BLIZZARD WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ TUESDAY... A BLIZZARD WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ TUESDAY. A VERY STRONG SLOW MOVING SPRING STORM WILL MOVE SLOWLY ACROSS THE HIGH PLAINS AND SANDHILLS TODAY...REACHING THE EASTERN DAKOTAS LATE TUESDAY. THIS WILL BE A DYNAMIC SITUATION WITH THUNDERSTORMS POSSIBLE OVER THE WARNED AREA THIS MORNING. AS COLD AIR IS DRAWN INTO THE SYSTEM THIS MORNING...A CHANGE OVER TO SNOW IS EXPECTED BY EARLY AFTERNOON. THIS CHANGE OVER TO SNOW MAY ALSO OCCUR WITH CONVECTION PRESENT...ALLOWING FOR SIGNIFICANT SNOWFALL ACCUMULATIONS IN A SHORT PERIOD OF TIME. THE CHANGE OVER TO SNOW WILL COINCIDE WITH A WIND SHIFT FROM THE NORTHEAST TO THE NORTHWEST. THESE NORTHWESTERLY WINDS WILL INCREASE SIGNIFICANTLY AS THE LOW MOVES INTO THE NORTHERN SANDHILLS THIS AFTERNOON. THIS WILL LEAD TO WIND DRIVEN SNOW CREATING LOW VISIBILITIES AND TRAVEL PROBLEMS...ESPECIALLY WITH QUICKLY ACCUMULATING SNOWFALL. THIS WILL BE A LONG DURATION EVENT LASTING THOUGH TUESDAY AFTERNOON WITH HIGH WINDS PERSISTING. THE HEAVIEST SNOWFALL WILL BE OVER THE NEBRASKA PANHANDLE INTO PORTIONS OF NORTHWEST NEBRASKA. SNOW ACCUMULATIONS IN EXCESS OF 6 INCHES ARE POSSIBLE NORTH AND WEST OF A LINE FROM ELLSWORTH THROUGH VALENTINE...WITH 7 TO 10 INCHES POSSIBLE ACROSS PORTIONS OF SHERIDAN AND NORTHWEST CHERRY COUNTY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NEZ006-008-009-025-026-036-037-056-057-232130- /O.CON.KLBF.WW.Y.0008.090323T1800Z-090325T0000Z/ KEYA PAHA-BROWN-ROCK-THOMAS-BLAINE-MCPHERSON-LOGAN-DEUEL-KEITH- INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT... THEDFORD...DUNNING...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS... OGALLALA 349 AM CDT MON MAR 23 2009 /249 AM MDT MON MAR 23 2009/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ TUESDAY. A VERY STRONG SLOW MOVING SPRING STORM WILL MOVE SLOWLY ACROSS THE HIGH PLAINS AND SANDHILLS TODAY...REACHING THE EASTERN DAKOTAS LATE TUESDAY. THIS WILL BRING STRONG WINDS AND SNOW TO PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THIS WILL BE A DYNAMIC SITUATION WITH THUNDERSTORMS POSSIBLE OVER THE ADVISORY AREA TODAY. AS COLD AIR IS DRAWN INTO THE SYSTEM LATER THIS MORNING...A CHANGE OVER TO SNOW IS EXPECTED BY LATE THIS AFTERNOON. THE ADVISORY AREA IS SOUTH OF A LINE FROM VALENTINE TO OSHKOSH AND NORTH OF A LINE FROM OGALLALA TO NEWPORT. ONE TO FIVE INCHES OF SNOW IS EXPECTED OVER THIS AREA. DUE TO SIGNIFICANT BLOWING SNOW...VISIBILITIES WILL BE REDUCED TO A QUARTER OF A MILE AT TIMES. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ KAR
000 WWUS43 KLBF 232122 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 422 PM CDT MON MAR 23 2009 NEZ004-005-022>024-035-094-241200- /O.CON.KLBF.BZ.W.0001.000000T0000Z-090325T0000Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...ARTHUR...CODY...MERRIMAN...KILGORE 422 PM CDT MON MAR 23 2009 /322 PM MDT MON MAR 23 2009/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ TUESDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ TUESDAY. A VERY STRONG SLOW MOVING SPRING STORM WILL CONTINUE TO LIFT NORTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. COLD AIR WILL MOVE IN BEHIND THE COLD FRONT AND CHANGE PRECIPITATION TO ALL SNOW TONIGHT. THE CHANGE OVER TO SNOW WILL COINCIDE WITH A WIND SHIFT FROM THE NORTHEAST TO THE NORTHWEST. THESE NORTHWESTERLY WINDS WILL INCREASE SIGNIFICANTLY AS THE LOW MOVES INTO THE NORTHERN SANDHILLS. THIS WILL LEAD TO WIND DRIVEN SNOW CREATING LOW VISIBILITIES AND TRAVEL PROBLEMS...ESPECIALLY WITH QUICKLY ACCUMULATING SNOWFALL. THIS WILL BE A LONG DURATION EVENT LASTING THOUGH TUESDAY AFTERNOON WITH HIGH WINDS PERSISTING. THE HEAVIEST SNOWFALL WILL BE OVER THE NEBRASKA PANHANDLE INTO PORTIONS OF NORTHWEST NEBRASKA. SNOW ACCUMULATIONS IN EXCESS OF 6 INCHES ARE POSSIBLE NORTH AND WEST OF A LINE FROM ELLSWORTH THROUGH VALENTINE...WITH 7 TO 10 INCHES POSSIBLE ACROSS PORTIONS OF SHERIDAN AND NORTHWEST CHERRY COUNTY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NEZ006-008-009-025-026-036-037-056-057-241200- /O.CON.KLBF.WW.Y.0008.000000T0000Z-090325T0000Z/ KEYA PAHA-BROWN-ROCK-THOMAS-BLAINE-MCPHERSON-LOGAN-DEUEL-KEITH- INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT... THEDFORD...DUNNING...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS... OGALLALA 422 PM CDT MON MAR 23 2009 /322 PM MDT MON MAR 23 2009/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ TUESDAY. A VERY STRONG SLOW MOVING SPRING STORM WILL CONTINUE TO MOVE TO THE NORTHEAST OVER WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT...REACHING THE EASTERN DAKOTAS LATE TUESDAY. THIS WILL BRING STRONG WINDS AND SNOW TO PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THE ADVISORY AREA IS SOUTH OF A LINE FROM VALENTINE TO OSHKOSH AND NORTH OF A LINE FROM OGALLALA TO NEWPORT. ONE TO FIVE INCHES OF SNOW IS EXPECTED OVER THIS AREA. DUE TO SIGNIFICANT BLOWING SNOW...VISIBILITIES WILL BE REDUCED TO A QUARTER OF A MILE AT TIMES. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ POWER
000 WWUS43 KLBF 240842 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 342 AM CDT TUE MAR 24 2009 NEZ056-057-240945- /O.CAN.KLBF.WW.Y.0008.000000T0000Z-090325T0000Z/ DEUEL-KEITH- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA 242 AM MDT TUE MAR 24 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES ARE EXPECTED TO WARM INTO THE UPPER 30S TO LOWER 40S THIS AFTERNOON PRECLUDING WINTER WEATHER CONDITIONS SO THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ NEZ004-005-022>024-035-094-242100- /O.CON.KLBF.BZ.W.0001.000000T0000Z-090325T0000Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...ARTHUR...CODY...MERRIMAN...KILGORE 342 AM CDT TUE MAR 24 2009 /242 AM MDT TUE MAR 24 2009/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. A VERY STRONG SLOW MOVING SPRING BLIZZARD WILL CONTINUE TO DRIFT EAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY. THE STORM SYSTEM WILL BEGIN TO WEAKEN THIS AFTERNOON. NORTHWEST WINDS OF 30 TO 40 MPH AND GUSTS TO 60 MPH COMBINED WITH SNOW FALLING AT THE RATE OF 1/2 TO 1 INCH PER HOUR WILL PRODUCE VISIBILITY BELOW 1/4 MILE. THE BLIZZARD CONDITIONS WILL VARY BY THE HOUR AND BY LOCATION AS AREAS OF HEAVY SNOW DRIFT THROUGH THE WARNED AREA. THE HEAVIEST SNOWFALL WILL FALL OVER NORTHERN SHERIDAN AND WESTERN CHERRY COUNTIES. 4 TO 12 INCHES OF SNOW IS EXPECTED TO ACCUMULATE THROUGHOUT THE WARNED AREA BEFORE THE STORM DISSIPATES LATE THIS AFTERNOON. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NEZ006-008-009-025-026-036-037-242100- /O.CON.KLBF.WW.Y.0008.000000T0000Z-090325T0000Z/ KEYA PAHA-BROWN-ROCK-THOMAS-BLAINE-MCPHERSON-LOGAN- INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT... THEDFORD...DUNNING...TRYON...STAPLETON 342 AM CDT TUE MAR 24 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. PERIODS OF LIGHT TO MODERATE SNOW...NORTHWEST WINDS OF 30 TO 40 MPH AND GUSTS TO 55 MPH WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS TODAY. SNOW WILL FALL AT THE RATE OF 1/4 INCH PER HOUR AT TIMES AND VISIBILITY WILL FALL TO 1/4 MILE. TOTAL SNOWFALL OF 1 TO 3 INCHES IS EXPECTED WITH THIS STORM. WEATHER CONDITIONS ARE EXPECTED TO IMPROVE THIS AFTERNOON AS THE STORM WEAKENS. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS43 KLBF 241823 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 123 PM CDT TUE MAR 24 2009 NEZ004-005-094-250000- /O.CAN.KLBF.BZ.W.0001.000000T0000Z-090325T0000Z/ /O.EXA.KLBF.WW.Y.0008.000000T0000Z-090325T0000Z/ SHERIDAN-EASTERN CHERRY-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY... MERRIMAN...KILGORE 123 PM CDT TUE MAR 24 2009 /1223 PM MDT TUE MAR 24 2009/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. THE BLIZZARD WARNING HAS BEEN CANCELLED. PERIODS OF LIGHT TO MODERATE SNOW...NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS TO 50 MPH WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS TODAY. VISIBILITY WILL FALL TO 1/4 MILE AT TIMES. TOTAL SNOWFALL OF 1 TO 3 INCHES IS EXPECTED WITH THIS STORM. WEATHER CONDITIONS WILL CONTINUE TO IMPROVE THIS AFTERNOON AS THE STORM MOVES TO THE NORTHEAST. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ NEZ022>024-035-241930- /O.CAN.KLBF.BZ.W.0001.000000T0000Z-090325T0000Z/ GARDEN-GRANT-HOOKER-ARTHUR- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR 1223 PM MDT TUE MAR 24 2009 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE BLIZZARD WARNING. CONDITIONS CONTINUE TO IMPROVE OVER NORTHERN NEBRASKA THIS AFTERNOON WITH LIGHT SNOW AND VISIBILITIES IMPROVING. WINDS WERE SLOWLY DECREASING. THE BLIZZARD WARNING HAS BEEN CANCELLED. $$ NEZ009-025-026-036-037-241930- /O.CAN.KLBF.WW.Y.0008.000000T0000Z-090325T0000Z/ ROCK-THOMAS-BLAINE-MCPHERSON-LOGAN- INCLUDING THE CITIES OF...BASSETT...THEDFORD...DUNNING...TRYON... STAPLETON 123 PM CDT TUE MAR 24 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER WEATHER ADVISORY. CONDITIONS WERE IMPROVING OVER WEST CENTRAL AND PORTIONS OF NORTH CENTRAL NEBRASKA. SNOW WAS ENDING OR BECOMING VERY LIGHT AND WINDS WERE SLOWLY SUBSIDING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ NEZ006-008-250000- /O.CON.KLBF.WW.Y.0008.000000T0000Z-090325T0000Z/ KEYA PAHA-BROWN- INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH 123 PM CDT TUE MAR 24 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. PERIODS OF LIGHT TO MODERATE SNOW...NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS TO 50 MPH WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS TODAY. VISIBILITY WILL FALL TO 1/4 MILE AT TIMES. TOTAL SNOWFALL OF 1 TO 3 INCHES IS EXPECTED WITH THIS STORM. WEATHER CONDITIONS ARE EXPECTED TO IMPROVE THIS AFTERNOON AS THE STORM WEAKENS. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ POWER
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this blizzard warning went out at Mar 22, 2:46 AM MDT, 11 hours 40 minutes earlier.
Area forecast discussion, Mar 22, 2:46 AM MDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 AM CDT SUN MAR 22 2009 .DISCUSSION... CHALLENGING FORECAST...AS JUST ABOUT EVERY TYPE OF WEATHER EXPECTED SOMEWHERE ACROSS THE NORTH PLATTE FORECAST AREA DURING THE NEXT 48 HOURS. MONDAY COULD GET REAL INTERESTING FOR AWHILE...WITH POSSIBLE SEVERE THUNDERSTORMS AND WINTER STORM CONDITIONS ONGOING AT THE SAME TIME ACROSS THE FORECAST AREA. WILL TRY AND IRON OUT THE DETAILS STARTING WITH TODAY. MODELS INDICATE LEAD SHORT WAVE WILL EJECT ONTO THE PLAINS TODAY AHEAD OF THE MAIN SYSTEM CURRENTLY DIGGING INTO CENTRAL CA COAST AT THE MOMENT. LEAD WAVE CLEARLY SHOWING UP ON WATER VAPOR IMAGERY OVER SOUTHERN UTAH THIS MORNING. AS THIS LEAD WAVE APPROACHES THE CENTRAL PLAINS...LARGE SCALE LIFT WILL INCREASE...WITH SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP FROM CENTRAL AND EASTERN SD...SWWD ACROSS CENTRAL NEB AND INTO CENTRAL AND WESTERN KS BY MID TO LATE MORNING. THIS ACTIVITY WILL THEN MOVE EAST AND NORTHEAST INTO MN...WESTERN IA AND EASTERN NEB LATER THIS AFTERNOON AND EVENING. THIS INITIAL ACTIVITY WILL BE MAINLY ELEVATED IN NATURE...WITH POSSIBLE ISOLATED SURFACE BASED STORMS DEVELOPING FURTHER WEST ACROSS WESTERN NEB...SWD INTO NW TX BY LATE AFTERNOON ALONG SURFACE TROUGH/DRY LINE. LATEST RUC IS INDICATING SURFACE TROUGH/DRY LINE PUSHING OUT OF THE NEB PANHANDLE...AND INTO FAR WESTERN NEB AT 18Z. RUC NOT INDICATING MUCH CAPE AT 18Z...BUT DEW POINTS ARE PUSHING 50 DEGREES JUST EAST OF THE BOUNDARY. BY 21Z NAM SHOWS MLCAPE INCREASING TO BETWEEN 500 AND 1000 J/KG...AND 0 TO 6 KM BULK SHEAR BETWEEN 40 AND 50 KTS. SO POTENTIAL IS THERE FOR SURFACE BASED STORMS...BUT FLY IN THE OINTMENT IS LEAD SHORTWAVE WILL BE DEPARTING THE AREA DURING THIS TIME...AND SUBSIDENCE CAN BE EXPECTED AS THIS OCCURS. SO BOTTOM LINE...NOT EXPECTING WIDESPREAD DEVELOPMENT...BUT ISOLATED CELLS COULD DEVELOP...AND SHEAR IS SUCH THAT ONE OR TWO MAY BECOME SUPERCELLS. FOR TONIGHT...LOOKING LIKE A FAVORABLE PATTERN FOR ELEVATED THUNDERSTORMS. STRONG LOW LEVEL JET WILL BE IN PLACE...AND NAM INDICATING STEEP MID LEVEL LAPSE RATES NOSING INTO SOUTHWEST NEBRASKA BY 03Z...ALONG WITH COOLING TEMPERATURES AT H5. THESE LAPSE RATES WILL THEN CONTINUE TO MARCH NORTHEASTWARD DURING THE OVERNIGHT. WILL WATCH FOR INITIAL DEVELOPMENT ON THE NOSE OF THESE STEEP LAPSE RATES ACROSS SOUTHWEST NEBRASKA AROUND 02 OR 03Z...WITH ACTIVITY THEN EXPANDING NORTH AND EAST DURING THE OVERNIGHT. MONDAY...MAIN STORM SYSTEM MOVES ONTO THE PLAINS...WITH THE SURFACE LOW AND UPPER LEVEL SYSTEM POISED TO TRACK RIGHT ACROSS THE NORTH PLATTE FORECAST AREA. THIS WILL SET THE STAGE FOR THUNDERSTORMS ON THE EAST SIDE OF THE SYSTEM...WITH RAIN CHANGING TO SNOW ON THE WESTERN SIDE OF SYSTEM. SURFACE LOW WILL BE LOCATED NEAR IMPERIAL AT 12Z...AND THEN PROPAGATE NORTHEASTWARD TO NEAR ONEILL BY 00Z. WILL HAVE TO WATCH THE AREA JUST NORTHEAST OF THE SURFACE LOW...PARTICULARLY FROM NORTH PLATTE UP TO THE MERRITT RESERVOIR AND POINTS NORTHEAST FOR THE DEVELOPMENT OF LOW TOPPED SUPERCELLS. SPC MENTIONS POSSIBILITY OF ISOLATED TORNADOES IN THIS ENVIRONMENT ACROSS NORTH CENTRAL AND INTO NORTHEAST NEBRASKA. WINTER STORM WATCH WAS ISSUED EARLIER TODAY FOR THE WESTERN AND SANDHILLS AND INTO THE PANHANDLE LATE MONDAY AFTERNOON AND INTO TUESDAY. RAIN WILL CHANGE TO SNOW IN THESE AREAS DURING THE AFTERNOON...AND AS NORTH WINDS CRANK UP BEHIND SYSTEM...BLOWING AND DRIFTING MAY DEVELOP IN THESE AREAS MONDAY NIGHT. SYSTEM WILL DEPART THE AREA LATER TUESDAY...WITH ANOTHER SYSTEM TO KEEP AN EYE ON FOR THURSDAY. ECMWF FURTHER SOUTH THAN THE GFS WITH THIS SYSTEM...SO WILL MAINTAIN ONLY SLIGHT CHANCE POPS AT THIS TIME. TEMPERATURES WILL REMAIN MILD/WARM UNTIL COLD FRONTAL PASSAGE MONDAY. AFTER MONDAY...TEMPERATURES LOOKING CHILLY FOR MOST OF THE WEEK. && .AVIATION... IFR CIGS ARE STILL POSSIBLE TOWARD 12Z FOR KLBF AND KVTN. YET TO SEE DEVELOPMENT...ALTHOUGH SHOWN BY 290K NAM AND BLYR RH. CIGS IF THEY DO DEVELOP SHOULD IMPROVE TO MVFR AFT 15Z AND DISPERSE TO VFR BY 18Z. WINDS FOR KLBF WILL INCREASE TO 16017G26KT BY 16Z AND TO 17021G30KT FOR KVTN. ISOLD TSRA PSBL THIS AFTN/EVENING...ALTHOUGH COVERAGE TOO SPARSE TO INCLUDE. && .LBF WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH MONDAY 18Z THROUGH TUESDAY 18Z FOR CHERRY/SHERIDAN/GARDEN/GRANT/HOOKER AND ARTHUR COUNTIES. && DISCUSSION...TAYLOR AVIATION...ROBERG
Hazardous weather outlook, Mar 22, 4:13 AM MDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 513 AM CDT SUN MAR 22 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-231100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 513 AM CDT SUN MAR 22 2009 /413 AM MDT SUN MAR 22 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE OUTLOOK AREA. A FEW STORMS MAY REACH SEVERE LEVELS CONTAINING LARGE HAIL AND STRONG WIND GUSTS. COVERAGE OF THUNDERSTORMS THROUGH TONIGHT SHOULD BE RATHER ISOLATED HOWEVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG SPRING STORM SYSTEM WILL IMPACT THE PLAINS MONDAY AND TUESDAY. ON MONDAY...THE UPPER LEVEL SYSTEM WILL EMERGE ONTO THE PLAINS...WITH SURFACE LOW PRESSURE EXPECTED TO DEVELOP ACROSS SOUTHWEST NEBRASKA. SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP DURING THE AFTERNOON. AS DRIER AIR ADVANCES NORTHEAST INTO SOUTHWESTERN NEBRASKA...THUNDERSTORMS MAY RAPIDLY DEVELOP NORTH OF A LINE FROM ARTHUR THROUGH NORTH PLATTE AND STOCKVILLE. THE ATMOSPHERE WILL BE FAVORABLE FOR SOME OF THESE STORMS TO BECOME SEVERE...CONTAINING LARGE HAIL AND DAMAGING WINDS. COLD AIR WILL BE DRAWN INTO THIS SYSTEM AS EARLY AS MONDAY AFTERNOON...AND GRADUALLY CHANGE RAIN OVER TO SNOW WEST OF HIGHWAY 61 MONDAY AFTERNOON. THIS CHANGE OVER WILL SPREAD EAST OVERNIGHT INTO TUESDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE THROUGH TUESDAY...ESPECIALLY FOR AREAS WEST OF A LINE FROM OSHKOSH THROUGH VALENTINE WHERE SNOWFALL AMOUNTS IN EXCESS OF 6 INCHES ARE POSSIBLE. WITH THE STRENGTH OF THIS SYSTEM...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH CAN ALSO BE EXPECTED MONDAY NIGHT AND TUESDAY...COMPOUNDING THE PROBLEMS IN AREAS RECEIVING HEAVY SNOW RATES. THE TRACK AND TIMING OF THE SYSTEM ARE STILL SOMEWHAT UNCERTAIN...AND WILL BE KEY TO THE EXACT LOCATION OF SEVERE WEATHER AND HEAVY SNOW DURING THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:26 PM MDT | Winter Weather Advisory | LBF | Blaine, Brown, Cherry, Deuel, Keith, Keya Paha and 5 more | 51 hr |
Nearby
Blizzard Warnings in Nebraska, 2009Every blizzard warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.